Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 20, 2014, 9:31 PM EST for Delaware County, Henry County, Randolph County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 9:31 PM EST (02:31 UTC)
- Expired
- Feb 20, 2014, 10:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS53 KIND 210231
SVRIND
INC035-065-135-210300-
/O.NEW.KIND.SV.W.0011.140221T0231Z-140221T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1000 PM EST
* AT 927 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUNCIE...AND
MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FARMLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4015 8506 4007 8519 4005 8549 4038 8544
4038 8522 4031 8521 4031 8506
TIME...MOT...LOC 0232Z 247DEG 63KT 4023 8521
HAIL...0.88IN
WIND...70MPH
$$
TDUD2 follow-up statements
902
WWUS53 KIND 210240
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
940 PM EST THU FEB 20 2014
INC035-065-135-210300-
/O.CON.KIND.SV.W.0011.000000T0000Z-140221T0300Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
940 PM EST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DELAWARE...NORTHEASTERN HENRY AND NORTHWESTERN RANDOLPH COUNTIES
UNTIL 1000 PM EST...
AT 937 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REDKEY TO 8 MILES WEST OF WINCHESTER TO 7 MILES
NORTHEAST OF NEW CASTLE...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4015 8506 4007 8519 4005 8543 4031 8521
4031 8506
TIME...MOT...LOC 0240Z 262DEG 44KT 4031 8504 4019 8507
4001 8523
HAIL...<.75IN
WIND...70MPH
$$
MRD/MK531
WWUS53 KIND 210254
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EST THU FEB 20 2014
INC035-065-135-210304-
/O.EXP.KIND.SV.W.0011.000000T0000Z-140221T0300Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
954 PM EST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE...
NORTHEASTERN HENRY AND NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT
1000 PM EST/900 PM CST/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4015 8506 4007 8519 4005 8543 4031 8521
4031 8506
TIME...MOT...LOC 0254Z 262DEG 44KT 4033 8482 4021 8485
4003 8501
$$
MRD/MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:31 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 20, 9:31 PM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 931 PM EST THU FEB 20 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 PM EST THU FEB 20 2014 A STRONG LOW PRESSURE SYSTEM AND COLD FRONTAL PASSAGE WILL BRING STRONG TO SEVERE STORMS...FLOODING...AND STRONG WINDS TO THE AREA TONIGHT. STRONG WINDS WILL CONTINUE THROUGH THE DAY ON FRIDAY. AFTER A WEEKEND WITH NEAR NORMAL TEMPERATURES THINGS WILL COOL DOWN AGAIN WITH BELOW NORMAL TEMPERATURES BACK FOR THE REST OF THE WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 809 PM EST THU FEB 20 2014 KIND-88D RADAR WAS SHOWING A BROKEN LINE OF STRONG TO SEVERE STORMS WAS LOCATED NEAR A FRANKFORT TO VINCENNES LINE AT 8 PM THIS EVENING. THE LINE SHOULD REACH ANDERSON...DOWNTOWN INDIANAPOLIS AND BLOOMINGTON AROUND 9 PM AND MOVE EAST OF THE AREA BY 11 PM. SCOUT SUPERCELL ACROSS DAVIESS COUNTY WILL CONTINUE TO MOVE NORTHEAST AHEAD OF THE LINE TOWARDS AN INSTABILITY AND HELICITY RIDGE WITH CAPES TO 800 J/KG AND HELICITIES OVER 800 METERS SQUARED PER SECOND SQUARED. THE DAVIESS COUNTY STORM IS SHOWING DEEP AND PERSISTANT ROTATION WITH FORWARD SPEED OVER 60 MPH. WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK UPDATED TO REFLECT THE TWIN TORNADO WATCHES WITH THE WESTERN ONE EXPIRING AT 10 PM AND EASTERN ONE AT MIDNIGHT. THE WATCHES WILL LIKELY BE ALLOWED TO EXPIRE AHEAD OF TIME DUE TO THE SPEED OF THE LINE. PREVIOUS DISCUSSION FOLLOWS... FORECAST FOCUS IS ON TIMING OF THUNDERSTORMS THROUGH THE EVENING...SEVERE AND FLOODING POTENTIAL...AND WINDS BEHIND THE FRONT. CURRENT INDICATIONS FROM SHORT RANGE MODELS IS THAT STORMS WILL REACH THE WESTERN BORDER OF THE AREA AROUND 0Z. WITH THIS IN MIND HAVE POPS LOWER THROUGH THE NEXT COUPLE OF HOURS RAMPING UP WITH CATEGORICAL POPS IN THE WEST STARTING AT 23Z. THE LINE ACROSS WESTERN ILLINOIS IS MOVING FAIRLY QUICKLY AND EXPECT IT TO BE THROUGH THE EASTERN COUNTIES BY AROUND 3-4Z. WILL CONTINUE WITH DECREASING POPS IN THE EAST UNTIL 6Z TO ALLOW FOR THE POSSIBILITY THAT THE LINE COULD SLOW DOWN. WITH TEMPERATURES IN THE MID 50S TO LOW 60S AND DEW POINTS IN THE MID 50S THERE SHOULD BE SUFFICIENT INSTABILITY TO FUEL THE STORMS AS THEY APPROACH...AND WIND SHEAR IS AS STRONG AS PREVIOUSLY ADVERTISED WITH 0-6KM BULK SHEAR AROUND 60-70 KTS AND 0-3 KM HELICITY IN THE 200-500 RANGE. COULD SEE THE LINE WEAKEN AS IT MOVES ACROSS THE FORECAST AREA WITH LOSS OF ANY HEATING...BUT WARM MOIST ADVECTION MAY BE ENOUGH TO KEEP THE INSTABILITY SUFFICIENT TO MAINTAIN THE SEVERE THREAT UNTIL AFTER THE LINE IS OUT OF HERE. BROUGHT MENTION OF DAMAGING WINDS INTO THE AREA AFTER 6 PM AND KEPT IT UNTIL 10 PM...ALTHOUGH IT COULD BE THROUGH BEFORE THEN. FLOODING HAS ALREADY BEEN REPORTED IN SOME OF THE NORTHWESTERN COUNTIES MAINLY FROM SNOW MELT. EXPECT THAT MORE FLOODING WILL DEVELOP ESPECIALLY ACROSS THE NORTHERN COUNTIES...IF NOT BEFORE THEN...THEN AS THE LINE MOVES THROUGH. EVEN THOUGH RAIN AMOUNTS ARE NOT EXPECTED TO BE MORE THAN HALF AN INCH...THE SNOW MELT COULD BE SUFFICIENT ON IT/S OWN. THUS WILL CONTINUE WITH FLOOD WATCH THROUGH THE NIGHT. ON POSTFRONTAL WIND THREAT...FORECAST SOUNDINGS INDICATE POTENTIAL TO MIX DOWN WIND GUSTS IN EXCESS OF 45 MPH FOR A FEW HOURS AFTER THE FRONT PASSES TONIGHT...MAINLY BEFORE MIDNIGHT. AFTER THAT INVERSION ESTABLISHES ITSELF AND WINDS SHOULD LESSEN. WIND THREAT APPEARS TO PICK UP AGAIN AROUND 13Z FRIDAY AND THUS WILL CONTINUE WITH WIND ADVISORY...ALTHOUGH THERE WILL BE A PERIOD AFTER MIDNIGHT THROUGH THE EARLY MORNING WHEN WIND GUSTS WILL NOT BE NEAR CRITERIA. ANOTHER NOTE...FOG IS BEING REPORTED IN SOME LOCATIONS ACROSS NORTHERN PARTS OF THE AREA. THIS SHOULD BE SPORADIC WITH LIGHT RAIN OFF AND ON AND THEN SHOULD BE GONE COMPLETELY WITH PASSAGE OF THE LINE OF STORMS AND THEN COLD FRONT. THUS WILL INCLUDE PATCHY FOG IN THIS AREA THROUGH AROUND 8 PM. COULD SEE SOME BRIEF SNOW FLURRIES LATE TONIGHT WITH THE UPPER TROUGH AXIS MOVING THROUGH...AND THESE COULD CONTINUE INTO THE MORNING ON FRIDAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 351 PM EST THU FEB 20 2014 FORECAST FOCUS IS ON WINDS EXPECTED FRIDAY. MODELS ARE IN DECENT AGREEMENT AND WILL USE AN AVERAGE. THOUGHT TEMPERATURES IN GUIDANCE WERE CLOSE ENOUGH TO USE A CONSENSUS. FORECAST SOUNDINGS CONTINUE TO SHOW POTENTIAL FOR WIND GUSTS OF 40-50 MPH DURING THE DAY ON FRIDAY...STARTING AROUND 13Z. WITH THE TIGHT PRESSURE GRADIENT AS THE LOW MOVES OFF TO THE NORTHEAST THINK THIS IS REASONABLE AND WILL CONTINUE WITH THE WIND ADVISORY THROUGH THE DAY ON FRIDAY. BROAD CYCLONIC UPPER FLOW WILL CONTINUE THROUGH THE SHORT TERM AND MODELS ARE SHOWING THE POTENTIAL FOR SOME LITTLE SHORT WAVES TO MOVE THROUGH WITH JUST ENOUGH LIFT TO CAUSE SOME SLIGHT CHANCES FOR PRECIPITATION. HARD TO GET A GOOD HANDLE ON WHEN THE BEST TIMING IS FOR THESE. WITH THE LACK OF ANY DECENT MOISTURE/FORCING KEPT SATURDAY AND SATURDAY NIGHT DRY. FOR SUNDAY GFS IS SHOWING SOME DECENT Q VECTOR CONVERGENCE ALONG WITH PRETTY GOOD FRONTOGENESIS SO MAY BE ABLE TO EEK OUT A LITTLE QPF EVEN WITHOUT MOISTURE SO INCLUDED A SLIGHT CHANCE FOR SNOW IN THE NORTH AND A RAIN SNOW MIX IN THE SOUTH. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 216 PM EST THU FEB 20 2014 ECMWF AND GFS INDICATE A COOLER PATTERN RETURNING FOR MUCH OF NEXT WEEK. THIS IS THE ALL TOO FAMILIAR PATTERN WE HAVE SEEN ACROSS CENTRAL INDIANA DURING THE PAST FEW MONTHS WITH LARGE BROAD TROUGH IN PLACE ACROSS THE EASTERN HALF OF THE COUNTRY. NORTHWEST FLOW ALOFT AND HIGH PRESSURE IN PLACE AT THE SURFACE WILL RESULT IN MAINLY DRY AND COLD WEATHER MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES. ECMWF AND GFS BOTH HINT AT A CLIPPER PUSHING THROUGH THE REGION ON MONDAY NIGHT INTO TUESDAY...HOWEVER WITH NORTH FLOW THROUGH THE PERIOD...MOISTURE WILL BE LACKING. THUS WILL INCLUDE SOME CHC POPS FOR SN RIGHT NOW...SURELY TO BE FINE TUNED LATER. && .AVIATION /DISCUSSION FOR THE 21/0300Z IND TAF UPDATE/... ISSUED AT 932 PM EST THU FEB 20 2014 LOOKING UPSTREAM...35 TO 40 KNOT GUSTS LOOK GOOD THROUGH THE NIGHT. ALSO...RAISED CEILINGS A BIT TO NEAR VFR. PREVIOUS DISCUSSION FOLLOWS... SQUALL LINE STILL PROGGED TO MOVE THROUGH KLAF AND KHUF IN THE FRI 00-01Z TIME FRAME...AND THROUGH KIND AND KBMG FROM FRI 01-02Z. CONDITIONS COULD DETERIORATE TO IFR OR WORSE WITH THE LINE. UNTIL THEN...VFR CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY. SOUTHERLY WINDS WILL SHIFT TO THE WEST WITHIN THE NEXT FEW HOURS AND BECOME STRONG WITH SUSTAINED SPEEDS OF 16 TO 20 KTS AND GUSTS UP TO 34 KTS. STRONG LOW LEVEL JET WILL KEEP WINDS STRONG OUT OF THE WEST THROUGH TONIGHT WITH SUSTAINED SPEEDS OF 15 TO 25 KTS AND GUSTS UP TO 38 KTS. GUSTS WILL TAPER OFF AFTER DAYBREAK TOMORROW BUT REMAIN STRONG OUT OF THE SOUTH. MVFR CEILINGS ARE EXPECTED TO LINGER THROUGH TONIGHT...AND THEN IMPROVE TO VFR AFTER FRI 14Z AS DRIER AIR FILTERS INTO THE REGION. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR INZ021-028>031-035>043- 047>049-055>057-063>065-071-072. WIND ADVISORY UNTIL 7 PM EST FRIDAY FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...MK/CP SHORT TERM...CP LONG TERM....PUMA AVIATION...TDUD/MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 20, 9:23 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 923 PM EST THU FEB 20 2014 INZ021-028>031-035-036-038-043-211100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION- 923 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING WILL CONTINUE ESPECIALLY IN LOW LYING AREAS. HAZARDS: FLOODING. STRONG WINDS. POTENTIAL FOR ICE JAM FLOODING. TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE NIGHT. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS. THE RAIN EARLIER COMBINED WITH SNOW MELT WILL CONTINUE TO LEAD TO FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES WITH ICE JAM FLOODING AS WELL. WINDS WILL BE STRONG WITH GUSTS UP TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ037-039>042-047>049-055>057-063>065-071-072-211100- BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY- JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 923 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP EAST ACROSS CENTRAL INDIANA FROM 6 PM TO 10 PM. TORNADOES...DAMAGING WINDS AND FLOODING ARE POSSIBLE AS THE LINE MOVES THROUGH. STRONG WINDS WILL ALSO OCCUR BEHIND THE COLD FRONT AS THE PRECIPITATION ENDS. PATCHY DENSE FOG IS ALSO POSSIBLE BEFORE THE LINE MOVES THROUGH AS THE SNOW CONTINUES TO MELT. HAZARDS: FLOODING. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES. STRONG WINDS OUTSIDE OF THUNDERSTORMS. POTENTIAL FOR ICE JAM FLOODING. PATCHY DENSE FOG. TIMING: FLOODING THROUGH THE NIGHT. THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 10 PM. STRONG WINDS THIS EVENING THROUGH FRIDAY. PATCHY FOG PRIOR TO THE LINE. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AND DRAG A COLD FRONT THROUGH CENTRAL INDIANA THIS EVENING. A LINE OF STRONG TO SEVERE THUNDER STORMS WILL PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS RAIN COMBINED WITH SNOW MELT COULD LEAD TO FLOODING PROBLEMS...AND ICE COVERED RIVERS COULD EXPERIENCE ISSUES WITH ICE JAM FLOODING AS WELL. AFTER THE COLD FRONT PASSES WINDS WILL STRENGTHEN WITH GUSTS UP TO 50 MPH OR GREATER POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ044>046-051>054-060>062-067>070-211100- PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE- MONROE-KNOX-DAVIESS-MARTIN-LAWRENCE- 923 PM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG WINDS WILL CONTINUE THROUGH THE NIGHT. FLOODING WILL CONTINUE ESPECIALLY IN LOW LYING AREAS. HAZARDS: FLOODING. STRONG WINDS. TIMING: FLOODING THROUGH THE NIGHT. STRONG WINDS THROUGH THE NIGHT. DISCUSSION: A POTENT LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT AS A COLD FRONT MOVES TO APPALACHIANS. THE RAIN EARLIER WILL CONTINUE TO LEAD TO FLOODING PROBLEMS. WINDS WILL BE STRONG WITH GUSTS UP TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: RIVER FLOODING COULD BE A PROBLEM THROUGH THE PERIOD. WINDS WILL CONTINUE TO GUST UP TO 50 MPH THROUGH THE DAY FRIDAY. SNOW IS POSSIBLE FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: THE POTENT LOW PRESSURE SYSTEM WILL KEEP STRONG WINDS ACROSS THE AREA THROUGH FRIDAY. A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES FRIDAY NIGHT...SUNDAY AND MONDAY NIGHT... OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Feb 20, 9:12 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 2 SW FRANKLIN 39.47N 86.08W
02/20/2014 E45 MPH JOHNSON IN TRAINED SPOTTER
HEAVY RAIN THAT IS BLOWING NEARLY HORIZONTAL. NO DAMAGE
TO REPORT AT THIS TIME.
&&
MMBLocal storm report, Feb 20, 9:15 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST N BEDFORD 38.86N 86.49W
02/20/2014 E50 MPH LAWRENCE IN AMATEUR RADIO
&&
DRTLocal storm report, Feb 20, 9:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND DMG TIPTON 40.28N 86.04W
02/20/2014 TIPTON IN EMERGENCY MNGR
ALUMINUM OUTBUILDING DESTROYED WEST SIDE OF TIPTON.
&&
DRTLocal storm report, Feb 20, 9:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 3 ESE ANDERSON 40.08N 85.64W
02/20/2014 E0.70 INCH MADISON IN AMATEUR RADIO
CR300E AND SR236.
&&
DRTLocal storm report, Feb 20, 9:24 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG FRANKLIN 39.49N 86.06W
02/20/2014 JOHNSON IN AMATEUR RADIO
RAILROAD CROSSING GATE ARM DAMAGED BY WIND. COMMERCE
ROAD.
&&
DRTLocal storm report, Feb 20, 9:31 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FUNNEL CLOUD BEDFORD 38.86N 86.49W
02/20/2014 LAWRENCE IN AMATEUR RADIO
POSSIBLE FUNNEL ILLUMINATED BY LIGHTNING EAST OF US50
AND SR446.
&&
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 52 min |
| Feb 20, 7:16 PM EST | Tornado Warning | IND | Daviess, Knox | 44 min |
| Feb 20, 7:25 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 2 more | 50 min |
| Feb 20, 7:31 PM EST | Tornado Warning | IND | Parke | 29 min |
| Feb 20, 7:50 PM EST | Tornado Warning | IND | Daviess, Knox | 40 min |
| Feb 20, 7:58 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 12 more | 24 hr |
| Feb 20, 8:01 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 3 more | 44 min |
| Feb 20, 8:10 PM EST | Tornado Warning | IND | Daviess, Greene, Martin | 35 min |
| Feb 20, 8:30 PM EST | Severe Thunderstorm Warning | IND | Brown, Greene, Jackson, Lawrence, Monroe, Morgan and 1 more | 45 min |
| Feb 20, 8:41 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Marion and 2 more | 49 min |
| Feb 20, 8:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 47 min |
| Feb 20, 8:50 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Rush and 1 more | 40 min |
| Feb 20, 9:07 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Randolph, Rush | 53 min |
| Feb 20, 9:29 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 46 min |
| Feb 20, 10:07 PM EST | River Flood Warning | IND | Johnson | 44 hr |
| Feb 21, 3:06 AM EST | River Flood Warning | IND | Montgomery, Parke | 25 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Delaware, Randolph | 41 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Henry, Rush, Shelby | 47 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Putnam | 32 hr |
| Feb 21, 3:22 AM EST | River Flood Warning | IND | Boone, Marion | 31 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Marion | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Hancock | 48 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Johnson | 53 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Tippecanoe | 24 hr |
| Feb 21, 10:47 AM EST | River Flood Warning | IND | Howard | 24 hr |
| Feb 21, 4:25 PM EST | River Flood Warning | IND | Owen | 33 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.